Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 8, 2014, 5:21 PM EDT for Long County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 8, 2014, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Long County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS82 KCHS 082121 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT FRI AUG 8 2014 GAZ137-138-082145- INLAND LIBERTY-LONG- 521 PM EDT FRI AUG 8 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG COUNTIES THROUGH 545 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GUM BRANCH...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GUM BRANCH...ELIM...WEFANIE...JONES CREEK... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3193 8167 3178 8158 3170 8179 3187 8188 TIME...MOT...LOC 2122Z 078DEG 7KT 3181 8175 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:03 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 4:03 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT FRI AUG 8 2014 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OVER OR NEARBY INTO EARLY NEXT WEEK. A COLD FRONT WILL THEN CROSS THE REGION BY LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO SLOWLY WANE THIS EVENING ALTHOUGH SOME SHOWERS AND MAYBE EVEN A FEW THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT...MAINLY OVER SOUTH CAROLINA...AS THE STALLED FRONT LINGERS AND SHORTWAVE ENERGY ALOFT MOVES THROUGH. ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS AFTERNOON GIVEN THE ABUNDANT INSTABILITY AND DCAPE OVER 1000 J/KG. LOWS SHOULD RANGE FROM THE LOWER TO MID 70S INLAND TO CLOSER TO 80 AT THE IMMEDIATE COAST. COULD SEE SOME LIGHT FOG WELL INLAND TOWARD DAYBREAK...ESPECIALLY WHERE IT RAINS TODAY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY THROUGH SUNDAY...A LOW AMPLITUDE AND FAIRLY WEAK WEST-NW FLOW WILL PREVAIL ALOFT ACROSS THE AREA THIS WEEKEND...WHILE SIMULTANEOUSLY A QUASI-STATIONARY FRONT LINGERS MAINLY IN AN EAST-WEST FASHION ACROSS THE CENTRAL PART OF THE CWFA SATURDAY...THEN INTO NORTHERN SECTIONS SUNDAY. THIS FRONT IS POSITIONED IN BETWEEN THE SUB-TROPICAL RIDGE ANCHORED ACROSS FLORIDA AND MUCH DRIER RIDGE OF HIGH PRESSURE ACROSS THE MID-ATLANTIC STATES SATURDAY THAT SLIDES INTO THE ATLANTIC SUNDAY. DRIVEN BY MID LEVEL IMPULSES THAT BRUSH THE AREA TO THE NORTH WE LOOK FOR THE DEVELOPMENT OF OCCASIONAL WEAK WAVES OF LOW PRESSURE ALONG THE FRONT AND IN CLOSE PROXIMITY THE THE LOCAL AREA. THIS LARGE SCALE FORCING ALONG WITH CONSIDERABLE POOLING OF MOISTURE...EVIDENCED BY PWATS CLIMBING TO BETWEEN 2.1 AND 2.3 INCHES...OR APPROACHING 2 STANDARD DEVIATIONS ABOVE NORMAL SUGGESTS THAT COVERAGE OF SHOWERS/T-STORMS WILL EASILY BE WITHIN THE HIGH END CHANCE RANGE OR AROUND 50 PERCENT. LIMITED MOVEMENT WITHIN THE LOWER AND MIDDLE TROPOSPHERE INDICATES THAT LOCALLY HEAVY RAINFALL WILL OCCUR...LIKELY PROMPTING OCCASIONAL FLASH FLOOD ADVISORIES AND PERHAPS EVEN FLASH FLOOD WARNINGS. WEAK SHEAR AND LAPSE RATES THAT ARE MODEST AT BEST WILL RESTRICT UPDRAFT STRENGTH. BUT GIVEN MODERATE INSTABILITY AND MESO-SCALE BOUNDARY INTERACTIONS WE CERTAINLY CAN/T DISCOUNT A COUPLE OF STRONG OR MARGINAL PULSE SEVERE STORMS. BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. TEMPS BOTH DAYS WILL PEAK WITHIN A FEW DEGREES EITHER SIDE OF 90 AWAY FROM THE BEACHES...BUT MID 90S WILL OCCUR SOUTH OF I-16 IN SE GA. MONDAY...A MORE PROMINENT SHORT WAVE EMBEDDED WITHIN THE WEST/NW FLOW ALOFT LOOKS TO TRIGGER A SLIGHTLY BETTER ORGANIZED WAVE OF LOW PRESSURE OVER OR JUST OFFSHORE THE LOCAL AREA...WHICH IN TURN CAUSES THE STATIONARY FRONT TO START IT/S TRANSITION INTO A COLD FRONT. THE BEST CONVECTIVE COVERAGE WILL BE FOUND NEAR AND ALONG THE COASTAL ZONES IN CLOSER PROXIMITY TO THE BEST CONVERGENCE ALONG THE FRONT STRETCHING THROUGH AND TRAILING FROM THE SURFACE LOW. THERE MIGHT BE A BIT LESS MOISTURE...BUT PWATS ARE STILL ABOVE 2 INCHES WHICH SUPPORTS KEEPING POPS WITHIN THE CHANCE RANGE. PROVIDED UPDRAFTS ARE ABLE TO REACH HIGH ENOUGH...GIVEN SOME DRIER AIR ALOFT THERE MIGHT BE A GREATER RISK FOR ISOLATED STRONG OR SEVERE STORMS. WITH A DEEP WESTERLY FLOW WE MIGHT BE UNDERDONE ON MAX TEMPS BY A FEW DEGREES...BUT EVEN SO NOT FAR FROM TYPICAL MID-AUGUST LEVELS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A PERSISTENT BROAD UPPER TROUGH ACROSS MUCH OF THE EASTERN UNITED STATES WILL PREVAIL THROUGH THE EXTENDED PERIOD. THIS PATTERN WILL SUPPORT CONTINUED UNSETTLED WEATHER...WITH AN INLAND SURFACE TROUGH AND LINGERING WEAK FRONT REMAINING IN THE WAKE OF LOW PRESSURE LIFTING TO THE NORTHEAST. PRECIPITABLE WATER VALUES WILL REMAIN AROUND 2.0 INCHES INTO MID WEEK...SUPPORTING SCATTERED THUNDERSTORM DEVELOPMENT EACH DAY AND POSSIBLY INTO THE NIGHTTIME HOURS. DETERMINING THE AREAS FAVORED FOR BEST COVERAGE IS DIFFICULT AT THIS POINT...SINCE MUCH DEPENDS ON THE LOCATION AND MOVEMENT OF THE WEAK STATIONARY FRONT AND VARIOUS SHORTWAVE ENERGY EMBEDDED WITHIN THE FLOW ALOFT. MEDIUM RANGE MODEL SOLUTIONS ARE INDICATING THAT A STRONGER COLD FRONT WILL EVENTUALLY APPROACH THE SOUTHEAST STATES LATE IN THE WEEK...POSSIBLY AS EARLY AS THURSDAY...WITH POTENTIAL FRONTAL PASSAGE ONCE THE UPPER TROUGH AMPLIFIES DOWN TOWARD THE GULF COAST. IF THE FRONT CAN MOVE THROUGH THE FORECAST AREA BY FRIDAY...THEN EXPECT RAIN CHANCES TO DIMINISH AS HIGH PRESSURE AND DRIER AIR MOVE INTO THE AREA BEHIND THE DEPARTING FEATURE. EXPECT LITTLE VARIATION IN THE HIGH TEMPERATURES EACH DAY...WITH TEMPERATURES PEAKING IN THE LOWER 90S INLAND EACH AFTERNOON. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY NEAR KSAV. CHANCES COULD THEN INCREASE A BIT OVERNIGHT INTO SATURDAY...MAINLY AT KCHS...AS A STALLED FRONT OVER THE AREA LIFTS NORTHWARD AND ADDITIONAL SHORTWAVE ENERGY CONTINUES TO MOVE EAST THROUGH THE AREA. EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED AND MAINLY DIURNAL SHOWERS AND THUNDERSTORMS WITH BRIEF PERIODS OF FLIGHT RESTRICTIONS THROUGH WEDNESDAY. && .MARINE... TONIGHT...GENERALLY SOUTH TO SOUTHEAST WINDS AOB 15 KT EXPECTED BETWEEN HIGH PRESSURE TO THE NORTH AND EAST AND WEAK LOW PRESSURE INLAND. SEAS 1-3 FT...HIGHEST EAST. SATURDAY...A STATIONARY FRONT WILL PERSIST ACROSS THE COASTAL WATERS...SITUATED EAST-WEST AND NEAR THE SAVANNAH RIVER. GENTLE EAST-SE BREEZES IN THE MORNING WILL BECOME MODERATE SE BREEZES IN THE AFTERNOON WITH SEA BREEZE ENHANCEMENT. SEAS NO HIGHER THAN 2 OR 3 FT. SATURDAY NIGHT INTO MONDAY...THE STATIONARY FRONT WILL WAVER A LITTLE NORTHWARD THE SECOND HALF OF THE WEEKEND...BEFORE DROPPING A BIT AGAIN SOUTHWARD MONDAY AS A WAVE OF LOW PRESSURE FORMS ALONG THE FRONT AND MOVES EAST/NE INTO THE ATLANTIC. THERE STILL ISN/T MUCH CHANGE TO THE CYCLONIC PRESSURE PATTERN...MAYBE A SMIDGEN TIGHTER...BUT NOTHING TO SUPPORT ANY WINDS HIGHER THAN 15 KT AND SEAS NO MORE THAN 3 FT. TUESDAY THROUGH WEDNESDAY...THE LOW PRESSURE WAVE WILL LIFT AWAY FROM THE WATERS...LEAVING BEHIND A DIFFUSE COLD FRONT FROM NE TO SW AND INLAND FROM THE MARINE COMMUNITY. AT SOME POINT THERE SHOULD BE A LITTLE MORE PACKING OF THE PRESSURE PATTERN...BUT NOTHING TO PRODUCE ANY SMALL CRAFT ADVISORY CONDITIONS. WATERSPOUTS...FORECAST SOUNDINGS ARE QUITE FAVORABLE FOR WATERSPOUT DEVELOPMENT SATURDAY MORNING ACROSS OUR SOUTHERNMOST WATERS. HOWEVER...GIVEN SOME UNCERTAINTY AS TO WHETHER OR NOT THERE WILL BE ANY BOUNDARIES FOR THEM TO DEVELOP ALONG WE HAVE REFRAINED FROM ADDING TO THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. RIP CURRENTS...WE/LL BE CLOSE TO A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES SATURDAY...BUT THAT/S DEPENDENT UPON HOW MUCH SWELL ENERGY...IF ANY REACHES THE BEACHES. AT THIS POINT WE PREFER TO BE MORE CONSERVATIVE AND CARRY ONLY A LOW RISK...WAITING TO SEE EXACTLY HOW MUCH SWELL DOES OCCUR. && .TIDES/COASTAL FLOODING... RAISED A COASTAL FLOOD ADVISORY FOR THE CHARLESTON COUNTY COASTAL AREAS FOR THIS EVENING/S HIGH TIDE WHICH IS PREDICTED BY THE GFS EXTRATROPICAL SURGE GUIDANCE TO BE OVER 7.0 FEET MEAN LOWER LOW WATER AT CHARLESTON HARBOR. TIDE LEVELS SHOULD REMAIN BELOW ADVISORY LEVELS ALONG THE NORTHERN GEORGIA COAST. THE PROXIGEAN SPRING TIDE...THE FULL MOON COINCIDENT WITH THE CLOSEST LUNAR PERIGEE OF THE YEAR...WILL PEAK THIS WEEKEND AND CREATE HIGHER THAN NORMAL ASTRONOMICAL TIDES. SINCE ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED ASTRONOMICAL TIDE VALUES TO RESULT IN MINIMAL COASTAL FLOODING...EVEN WITH A RATHER WEAK ONSHORE FLOW THIS WILL STILL LIKELY BOOST TIDE LEVELS ABOVE CRITICAL THRESHOLDS...ESPECIALLY FOR THE SOUTH CAROLINA COAST. THE BEST CHANCE FOR COASTAL FLOOD ADVISORIES WOULD BE DURING THE EVENING HIGH TIDES INTO EARLY NEXT WEEK. AS ALWAYS...IF HEAVY RAIN OCCURS AROUND THE TIMES OF THE ELEVATED HIGH TIDES...RUNOFF WILL BE INHIBITED AND MORE SIGNIFICANT/LOCALIZED FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES. && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ050. MARINE...NONE. && NEAR TERM...RJB SHORT TERM...33 LONG TERM... AVIATION...33/RJB MARINE...33/RJB TIDES/COASTAL FLOODING... EQUIPMENT...
Hazardous weather outlook, Aug 8, 3:40 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT FRI AUG 8 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 340 PM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048-049-051-091000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 340 PM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE WIND WILL ELEVATE HIGH TIDE LEVELS THIS WEEKEND. SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE...AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-091000- CHARLESTON- 340 PM EDT FRI AUG 8 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE WIND WILL ELEVATE HIGH TIDE LEVELS THIS WEEKEND. SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE...AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 4:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI AUG 8 2014
GAZ087-088-082030-
JENKINS-SCREVEN-
407 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WOODCLIFF...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WOODCLIFF...THOMASBORO...JENKINS COUNTY HOSPITAL...MILLEN...
ZEIGLER...ALTMAN...WATERS...SYLVANIA...LEWIS...BASCOM...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8191 3295 8187 3295 8185 3295 8184
3295 8182 3294 8181 3293 8179 3291 8177
3294 8172 3291 8152 3265 8164 3274 8200
TIME...MOT...LOC 2007Z 199DEG 10KT 3274 8176Local storm report, Aug 8, 4:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING 2 NE GARDEN CITY 32.13N 81.15W
08/08/2014 CHATHAM GA BROADCAST MEDIA
LIGHTNING STRUCK THE US CUSTOMS AND BORDER PROTECTION
BUILDING.
&&
EVENT NUMBER CHS1400929
JRLLocal storm report, Aug 8, 4:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 WNW I-16/I-95 INTERCH 32.08N 81.28W
08/08/2014 M0.88 INCH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED PENNY TO NICKEL SIZE HAIL ABOUT A MILE
SOUTHWEST OF THE I-16 I-95 INTERCHANGE.
&&
EVENT NUMBER CHS1400930
JRLSpecial weather statement, Aug 8, 4:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT FRI AUG 8 2014 GAZ116-138-082130- INLAND BRYAN-INLAND LIBERTY- 459 PM EDT FRI AUG 8 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN COUNTIES THROUGH 530 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR DANIEL...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... DANIEL...FLEMING... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3185 8139 3197 8153 3205 8140 3193 8128 TIME...MOT...LOC 2100Z 179DEG 3KT 3195 8139
Special weather statement, Aug 8, 5:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI AUG 8 2014
GAZ088-SCZ040-082145-
ALLENDALE-SCREVEN-
509 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...MILLHAVEN...BURTONS FERRY LANDING...
MILBURY...AVERILL...MILLETT...MARTIN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8156 3306 8158 3307 8160 3308 8160
3308 8162 3310 8162 3316 8154 3314 8146
3311 8136 3311 8133 3301 8123 3272 8144
3295 8170
TIME...MOT...LOC 2109Z 231DEG 16KT 3296 8155Special weather statement, Aug 8, 5:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT FRI AUG 8 2014 GAZ137-138-082145- INLAND LIBERTY-LONG- 521 PM EDT FRI AUG 8 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG COUNTIES THROUGH 545 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GUM BRANCH...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GUM BRANCH...ELIM...WEFANIE...JONES CREEK... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3193 8167 3178 8158 3170 8179 3187 8188 TIME...MOT...LOC 2122Z 078DEG 7KT 3181 8175
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:17 PM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Aug 8, 2:32 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Aug 8, 3:00 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Jasper | 60 min |
| Aug 8, 3:08 PM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Aug 8, 5:08 PM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 2 hr |
| Aug 8, 5:09 PM EDT | Special Weather Statement | CHS | Allendale | 36 min |
| Aug 8, 5:34 PM EDT | Special Weather Statement | CHS | Dorchester | 41 min |
| Aug 8, 5:56 PM EDT | Special Weather Statement | CHS | Colleton | 49 min |
| Aug 8, 5:59 PM EDT | Special Weather Statement | CHS | Berkeley | 46 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Aug 8, 3:40 PM EDT | Areal Flood Advisory | CHS | Chatham | 65 min |
| Aug 8, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 61 min |
| Aug 8, 4:03 PM EDT | Special Weather Statement | CHS | Effingham | 27 min |
| Aug 8, 4:07 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 23 min |
| Aug 8, 4:59 PM EDT | Special Weather Statement | CHS | Bryan | 31 min |
| Aug 8, 5:40 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
| Aug 8, 7:04 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 86 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.